My doctor wants me to stop and says that I can just stop as it is the lowest dose. I wondered if there would be any effects from stopping suddenly. Thanks.
How do I stop taking 25mg. of Seroquel at night?
Question posted by Deb1055 on 20 July 2014
Last updated on 21 June 2022 by Helpguy04
Please check out Jordan hardgrave on YouTube. Listen to what he has to say about somatic system reprogramming. The body is so extremely important to our mental health. New information says if you change the body you change the mind. Please follow his guided meditation daily. There is a video on his website where he is explains how checking in with your body very frequently throughout the day, seeking out the tension in your muscles in your mind and relaxing them. This process done consistently alongside mindful/muscle meditation/relaxation will bring calm to your body and mind. It should help you with what your trying to cure
You've got to respect seroquel, it can be dangerous. Even if you were stepping down from 300mg, dropping the last 25mg suddenly could prompt a withdrawal, even though it's a small fraction of the original dose. If 25mg was your highest ever dose, your body might be very shocked at a sudden lack of the drug. So give yourself a break. Go down 50% to 12.5mg for 14+ days, and then cut that in half to 6mg for another couple of weeks. Then quit. If you stretch your taper, you might not have a "withdrawal" at all. Forgive your doctor for lacking expertise, if you've not taken seroquel yourself you can't know much about it.
Most doctors including APRNs are woefully ignorant when it comes to with drawl on these drugs. I had one take me off Lexapro and just say stop taking it which by my own research was a very stupid decision. I recommend you use a pill cutter and if you have a 25 mg pill cut iit half then cut one of the Halves into a half and taking 3/4 of the full dosewhich for a week then the following week go down to half a pill then the following week try a quarter of a pill then the following week try a quarter pill every other night. You may wanna supplement this with a low dose of melatonin to help you sleep.
Okay, your doctor wants you off of it. This means, don't worry about it. PLUS, if you are only on 25, it isn't really doing much. I only know this because I am on 100 and tried 50 (not enough). Thus, don't worry about it. If it was more you would have to wean. You are already.
Low dose seroquel allowed me to sleep but developed tinnitus so bad in the left ear - I believe due to the seroquel- never had it before and always protected my ears through life. Audiologist said I have perfect hearing so it is not hearing loss. Trying to go from 50 mg to 25 mg and then without- do notice the tinnitus not as bad- but of course dont sleep very well either- no win situation
Hi Seroquel users,
I took Seroquel for 10 months
BPD. I have recently weaned myself off due to weight gain. I substituted meds for meditation and let me tell you it works! I was on 25 mg, in the morning, 25 mg at lunchtime and 50 mg at night. I cut the lunch time dose for 1 week and then morning for another week. Then i substitued 25 mg at night instead of 50mg XR for 1 week. I am on nothing. Sleep at night not deep but i am not awake all night. Bit tired during the day but i am feeling myself. Important to work on thoughts and emotions and mindfullness. Yes, had problems with all my jobs! Good luck. You can do it. Learn to meditate - attend Braham Kumari retreats, Wilton or Leura.
I hope this helps as i was searching for answers but all answers are within us. So relax and find yourself.
I've been on Seroquel for sleep for past 10 yrs. Am now trying to cut way down. The dr wanted me to take 300 mg/night but I was extremely dizzy if I had to get up in the middle of the night. Have been gradually decreasing the dose. At l00 mg I'm getting about 7 hrs. sleep. I also take it for depression which really helps me a lot. I agree that the dr should allow you to go down very very slowly, cutting the 25 mg. pill in 1/2, then in 1/4, then in tiny fragments. Can the dr try you on something like Trazdone while you're trying to do this. A responsible dr should allow you to go down very very slowly depending on how long you've been on Seroquel. Good luck
I was on Seroquel a few yrs back, it was working very well for me, but after like 3 yrs I starting getting RLS, it was driving me nuts/ I just stopped taking it without telling the doc... I don't suggest you do this, even though I didn't have any issues, that doesn't mean you won't... I was on 200 mg a night... first/ second night I had a little issue sleeping, meaning took me forever it seemed to go to sleep, but after a short time I was able to get my sleep back right... I agree with pamee in taking it and skipping and see how it go's, did you ask the dr if it is possible that you can split the 25 mg's in half?? I would try asking him/ her that as well... if you don't mind me asking why does your doc want you to stop... is it not working for you anymore...
like I said we r all different I was on 200 mg a night and just stopped, no side effects except taking a long x 2 fall asleep but as I said we r all different so you have to go by how comfortable your r coming off/ pamee no's what she is talking about..sending prayers your way...
If you have only been taking seroquel for a short time you should be fine stopping it. However, if you start having withdrawals you may want to take your regular dose one night the next night skip the dose then go two nights without it and continue on with that pattern or you may want to cut the 25 mg with a pill cutter and decrease that way over a month or so. I wish the best outcome for you!
- Seroquel uses and safety info
- Seroquel information for Healthcare Professionals (includes dosage details)
- Side effects of Seroquel (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.